Journal of Inequalities and Applications
Volume 6 (2001), Issue 4, Pages 451-462

An extension of Chebyshev’s inequality and its connection with Jensen’s inequality

Constantinp P. Niculescu

Department of Mathematics, University of Craiova, Craiova 1100, Romania

Received 24 November 1999; Revised 17 February 2000

Copyright © 2001 Constantinp P. Niculescu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The aim of this paper is to show that Jensen’s Inequality and an extension of Chebyshev’s Inequality complement one another, so that they both can be formulated in a pairing form, including a second inequality, that provides an estimate for the classical one.